Chemical Spill After Large

Return to the spill site only after authorities advise that it is safe.

Recognize and respond to symptoms of toxic poisoning, such as:

  • Difficulty breathing.
  • Irritation of the eyes, skin, throat, or respiratory tract.
  • Changes in skin color.
  • Headache or blurred vision.
  • Dizziness.
  • Clumsiness or lack of coordination.
  • Cramps or diarrhea.

If someone displays symptoms of poisoning or has been exposed to a potentially toxic household chemical, find any containers of the substance that are readily available. Labels may list ingredients or have other information that could help. Call the National Poison Control Center at 1-800-222-1222. Follow the emergency operator or dispatcher’s first-aid instructions carefully. The advice on labels may be out-of-date or inappropriate. Do not try remedies by mouth unless advised to do so by a medical professional. Discard clothing that may have been contaminated. Some chemicals may not wash out completely.

For more information on chemical spills, see: